It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 06-02-2012, 06:51 AM   #1
Newbie
(female)
 
Join Date: Jun 2011
Location: FL, USA
Posts: 7
FL Mrs HB User
Weird reaction to Armour Thyroid

Found a fantastic doc who confirmed Hashimoto's last week. And so the treatment begins... BUT, after two days, I'm having a weird reaction. He prescribed 1 grain of Armour Thyroid and it's causing two symptoms: extreme bloating, and an odd contraction in my body an inch above my belly button and three inches to the left, just below my ribs. I paged the doc last night after 6 hours of the weird contraction (they are about 4-5 minuted apart) and he suggested phazyme to reduce the gas and castor oil on my stomach, he said it goes through the skin and relaxes the muscles (he thought it was a muscle spasm caused by excess gas). So this seemed to do the trick by the time I went to sleep. He told me not to take the Armour when I woke up if I was still having the spasm. I wasn't so I took it, and then my belly got bloated and the spasm has come back. Anyone have any thoughts on this or similar experience? I was so excited to get a diagnosis/meds after years of suffering and sadly, my suffering continues...

 
Reply With Quote
Old 06-02-2012, 09:03 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,170
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Weird reaction to Armour Thyroid

Bodies need time to adapt to having adequate amounts of thyroid hormone. Yours has been functioning on a dearth for months-to-years. You'll have to be patient while it gets used to the effects. You may experience worsening of old symptoms or the onset of new ones. Know that it will be temporary.

That said, 1 grain is a high starting dose. For most people, 1/4 or 1/2 grain is better. You could get a quality pill cutter from the drugstore and split the dose for a couple of weeks. Makes it easier on your body. Still... You're going to have to be prepared for feeling "different" until you feel "better".
__________________
"We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
~~~~~~~~~~~~~~~~~~~~~~~~

 
Reply With Quote
Sponsors Lightbulb
   
Old 06-02-2012, 10:46 AM   #3
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: Europe
Posts: 1,193
lisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB User
Re: Weird reaction to Armour Thyroid

2 days is very quick though, so that makes me wonder since bloating is a hypoT symptom as such (which you are if not you would not have started treatment) it's very well possible the bloating would have occurred/started even if you did not start taking Armour.

As far as bloating being better in the morning, it most often will be better in the morning, which is typical from bloating (gets worse as the day passes by).

as you might know the meds titrating process takes time and patience. hang in there.

 
Reply With Quote
Old 06-02-2012, 11:13 AM   #4
Newbie
(female)
 
Join Date: Jun 2011
Location: FL, USA
Posts: 7
FL Mrs HB User
Re: Weird reaction to Armour Thyroid

Just checked the dosage, it's 30 mg - is that half a grain? - sorry for that (it's all so new to me). And as for the bloating, it's extreme (not my usual) and it's after taking the med and not eating anything out of the ordinary.

 
Reply With Quote
Old 06-02-2012, 11:22 AM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,170
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Weird reaction to Armour Thyroid

Thirty mg is half a grain. You could still halve that and go at it more gradually, if you'd like to.

Still, if this symptom is due to the onset of treatment, it's the kind of thing that will disappear if given time. Understand that the goal is to get your system, including bowel transit time, moving at the speed of a healthy person's. You're going to feel different as you move through the titration process. Prepare for it; you'll be fine in time.
__________________
"We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
~~~~~~~~~~~~~~~~~~~~~~~~

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
very weird reaction writermom333 Thyroid Disorders 4 08-13-2009 07:26 AM
Need help with Armour dosage, please.... lacalla Thyroid Disorders 78 12-12-2008 08:24 AM
reaction to synthriod beeeb Thyroid Disorders 1 05-13-2008 11:00 AM
Amour thyroid adverse reaction Daisy1 Thyroid Disorders 6 07-15-2007 03:25 PM
WEIRD levels! Help! Emeraldmoe Thyroid Disorders 8 03-01-2007 08:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (617), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 10:16 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!